Alert archive / Montana / Winter Storm Watches in 2008
Winter Storm Watch 9, NWS Missoula, MT
NWS Missoula, MT issued this winter storm watch at Feb 5, 2008, 2:27 PM MST for 9 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Feb 6, 2008, 8:00 PM MST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 2:27 PM MST (21:27 UTC)
- In effect from
- Feb 6, 2008, 8:00 PM MST
- Expired
- Feb 7, 2008, 4:47 PM MST
- In force
- 21 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 38 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Feb 5, 11:57 AM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 5, 11:57 AM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1157 AM MST TUE FEB 5 2008
.DISCUSSION...WE LOWERED THE PRECIPITATION THREAT TUESDAY
MORNING. A STRONG PACIFIC SYSTEM IS APPROACHING THE REGION.
HOWEVER...THE MAIN MOISTURE SURGE WILL NOT MOVE INTO NORTHCENTRAL
IDAHO OR WESTERN MONTANA UNTIL LATE TODAY AND THIS EVENING.
OTHERWISE...FORECAST GENERALLY ON TRACK.
&&
.AVIATION...INCREASING MOUNTAIN OBSCURATION WILL OCCUR LATE TODAY
AND TONIGHT AS A STRONG PACIFIC WEATHER SYSTEM INVADES THE REGION.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HEAVY SNOW WARNING UNTIL 11 AM MST WEDNESDAY FOR LOWER CLARK
FORK REGION.
SNOW AND BLOWING SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM
MST WEDNESDAY FOR WEST GLACIER REGION.
SNOW AND BLOWING SNOW ADVISORY UNTIL 5 AM MST WEDNESDAY FOR
KOOTENAI/CABINET REGION.
WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 AM MST
WEDNESDAY FOR BITTERROOT/SAPPHIRE MOUNTAINS.
ID...HEAVY SNOW WARNING UNTIL 10 AM PST WEDNESDAY FOR NORTHERN
CLEARWATER MOUNTAINS.
BLOWING SNOW ADVISORY UNTIL 10 PM PST THIS EVENING FOR
OROFINO/GRANGEVILLE REGION.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR LOWER HELLS
CANYON/SALMON RIVER REGION.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY FOR SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...BAUCK
LONG TERM....LOEFFELBEIN
AVIATION...BAUCKHazardous weather outlook, Feb 5, 3:18 AM MST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 318 AM MST TUE FEB 5 2008 IDZ005>008-MTZ001-002-004-006-052230- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 318 AM MST TUE FEB 5 2008 /218 AM PST TUE FEB 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TODAY AND TONIGHT MODERATE SNOWFALL AMOUNTS ARE EXPECTED TODAY AS A PACIFIC WEATHER SYSTEM MOVES SOUTHEAST ACROSS THE AREA. TRAVEL WILL BE IMPACTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERSISTENT ATMOSPHERIC LIFT WILL BRING STEADY SNOW TO MUCH OF THE NORTHERN ROCKIES THURSDAY THROUGH THURSDAY NIGHT. HIGHLIGHT PRODUCTS MAY BE EXTENDED FOR SNOW ACCUMULATIONS DUE TO THIS...OR ADDITIONAL PRODUCTS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ003-005-007-043-052230- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 318 AM MST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS WILL PRODUCE LOCALIZED LIGHT SNOWFALL ACCUMULATIONS LATER TODAY AND INCREASING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER PACIFIC SYSTEM WILL MOVE INTO THE REGION WEDNESDAY NIGHT. HEAVY SNOWFALL ACCUMULATIONS ARE POSSIBLE WITH THIS SYSTEM AS PERSISTENT ATMOSPHERIC LIFT WILL BRING STEADY SNOW TO MUCH OF THE NORTHERN ROCKIES INTO THURSDAY AND THURSDAY NIGHT. HIGHLIGHT PRODUCTS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:48 AM MST | Snow and Blowing Snow Advisory | MSO | Flathead, Lake, Lincoln, Sanders | 31 hr |
| Feb 5, 3:48 AM MST | Winter Storm Warning | MSO | Granite, Missoula, Ravalli | 31 hr |
| Feb 5, 2:32 PM MST | High Wind Watch | MSO | Clearwater, Idaho | 20 hr |
Nearby
Winter Storm Watches in Montana, 2008Winter Storm Watches in Idaho, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.